Page 1 of 1

Avastin itch and rash

Posted: Mon May 20, 2019 9:42 pm
by macpudd
Sorry to bother peoplehere As I am on Avastin for gbm4. I had 6 cycles and am due fr 7th on fri. For over a week i have had a rash and bad itch all over the put me on prednisolone and 2 antihistimnes which i finished yesterday. It helped a bit but itch is back tonight its driving me mad. Its 3am heere, spoke with onc 24hr service there just said go to er. I ve put on calamine but no use and sat in cold shower no use. Anyone got any suggestins of something i could put on my skin to ease it. I try not to scrath but have torn my skin in several places

Re: Avastin itch and rash

Posted: Mon May 20, 2019 10:27 pm
by ginabeewell
When my Vectibix rash was at its worst I would take Benadryl and then use ice packs where it was the worst, namely my face. I’m sorry I know it is TERRIBLE.

Re: Avastin itch and rash

Posted: Mon May 20, 2019 10:38 pm
by macpudd
Thanks Gina, ive taken paracetamol and its not just as painful but the scratching is still there. Will go to gp in morning really dont want to go to er. I just wish it was all over at this stage. Pallitve team are good but i just wish things would finish soon, i can see the upset of my wife and kids

Re: Avastin itch and rash

Posted: Tue May 21, 2019 6:22 pm
by juliej
Oral and topical Benadryl should help. Check with your oncologist first to make sure it's okay to take the oral version though.

Another thing you might try is CareVe Itch Relief Lotion. It has an anti-itch ingredient, Pramoxine Hydrochloride, which helps people with eczema who can't stop scratching. Take a warm shower, then follow with the lotion.

Hope this helps!
Juliej

Re: Avastin itch and rash

Posted: Sat May 25, 2019 5:09 am
by macpudd
Thansk for the replys folks, was supposed to have Avastin yesterday but didnot. Blood low again and onc want to try and sort out skin rash, they feel its not from the avastin, so they got a dermatologist to look at it, he thinks it fungal infection and prescribed Daktrin crem and powder and Nizoral shampoo. My wife helped me used it last night and this morn itch not just as bad hope it keeps going that way. Have to see onc in two weeks and have a perfusion mri. Pallitave team are very good, am having urinary accidents andthey brougt round pads for me amd shower chair alos looking to get hospital type bed forme to move to our downstairs bedroom as i can just about go up the stairs now.. thanks again folks.

Re: Avastin itch and rash

Posted: Tue May 28, 2019 12:17 pm
by GrouseMan
This is really an uncommon side effect from Avastin. But you may be encouraged from the following.

https://www.ncbi.nlm.nih.gov/pubmed/17075324

This is a case reported in 2006 where a patient had such a rash attributed to Avastin. "This case report, we believe, is the first report of a possible correlation between a rash and a positive drug response associated with bevacizumab, and may initiate further investigation of similar observation."

Regards,

GrouseMan

Re: Avastin itch and rash

Posted: Tue May 28, 2019 6:22 pm
by macpudd
Thanks Grousman, am having my annual abdominal ct next wed re the colon cancer I had and then on the fri I have head mri re thr gbm so will know more then. Rash a nd itch not just as bad today bud headaches just the same.

Re: Avastin itch and rash

Posted: Tue Jun 04, 2019 2:11 pm
by Cured
Dear Macpudd, I hope you are doing better. We certainly go through a lot - and the medical Oncs are limited in what they provide.
May God comfort you and give you and your family strength.

I have had 2 doses of Avastin now. My Onc cautioned me about using the nasal spray Affrin, as I got a messy sinus after exposure to spring pollen. I use nature as part of my healing. Sitting outside and getting sun was good. But breathing in cottonwood and other stuff ended up not good.
At night I was laying in bed coughing and needed some relief. After 10 days I am better; but Avastin and such do have multiple impacts.

Re: Avastin itch and rash

Posted: Tue Jun 04, 2019 3:12 pm
by Claudine
No itch or rash for my husband but his blood pressure is high now (he's had 6 Avastin treatments so far), I read it's a common side effect unfortunately, he may need blood pressure medication on top of everything :(

Re: Avastin itch and rash

Posted: Tue Jun 04, 2019 5:51 pm
by macpudd
Anti fungal cream also had steroids in it and wasmessin up my blood sugars so i didnt use it last two days and overnight skin flareing up again so using it again. Got a fright on sunday could not speak properly for over half hour but it did come back. Have had no blood pressure problems. They did give me antihistamine tabs to help with the itch, not sure if that is wat they gaveCured for your nose. Thanks for the replies. I am glad to be having abdominal ct tomorrw my belly is very big and bloated and my arms and legs are very skinny and losing strength.

Re: Avastin itch and rash

Posted: Sat Jun 08, 2019 6:38 pm
by CRguy
As a follow up note, some folks here have also had doxycycline (antibiotic) for skin infections while on chemo.

If your docs got you antifungals instead, then maybe ask for one without the steroids ???
or ask if the doxycycline is a different consideration for you ???

In any event, sending you best wishes and hoping things went well with your scans.

In Harmony on the Journey
CRguy

Re: Avastin itch and rash

Posted: Tue Jun 11, 2019 6:24 pm
by macpudd
Thanks CRGUY, antifungal steroid cream seems to be working at last, not as ba with rash and itch. Got Avastin on last fri also had mri and ct last week but have not got results yet. Pallitative care delivered wheelchir and pressure relief cushion yesterday and shower chair. Wheelchair is great as i cant walk very far with having to stop and sit.

Re: Avastin itch and rash

Posted: Sat Sep 19, 2020 5:40 pm
by Cured
Macpud- You’ve received lots of advice here.
Sorry you are going through all of this.

I’m back on Avastin— but don’t mind it, as I am so happy to be done with chemo. Folfiri lowers my blood counts. We all need to allow our Innate Immune System to be as strong as possible. Especially with the Coronavirus all around. My blood counts are pretty normal again.

They consider me an epileptic now, as I’ve had multiple seizures. Which are now curtailed by anti-seizure meds + I am in a Ketogenic state. I found a local epiliptologist who believes in treatment by the Ketogenic diet. For now he also insists that I take the meds. My seizures emanate from a “focal point” which is the hollow spot and scar tissue where my tumor was removed from my brain. Fortunately they removed all of it & 5 MRIs all show nothing new. ;) . And my brain tumor was metastatic Rectal cancer. I believe that Avastin is one of the few things that gets through the blood-brain barrier; plus it targets possible cancer growths throughout the body.

Assuming that my urine and blood tests are in range beforehand: I get another treatment on Monday morning.

May God comfort you; and give strength to you and your care givers.